Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 10, 2018, 2:16 PM CST for 24 counties in Texas. It took effect at Jan 11, 2018, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 2:16 PM CST (20:16 UTC)
- In effect from
- Jan 11, 2018, 8:00 AM CST
- Expired
- Jan 11, 2018, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS74 KSJT 102016 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 216 PM CST Wed Jan 10 2018 TXZ049-054-066-098-099-113-114-127-128-139-140-111100- /O.NEW.KSJT.WI.Y.0001.180111T1400Z-180112T0000Z/ Fisher-Nolan-Runnels-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown- Including the cities of ROTAN, ROBY, SWEETWATER, BALLINGER, WINTERS, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 216 PM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 8 AM to 6 PM CST Thursday. * TIMING...8 AM to 6 PM Thursday. * WINDS...North at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Strong and gusty north winds may make driving difficult on east-west oriented roads, and blow around light, loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
270 WWUS74 KSJT 110927 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 327 AM CST Thu Jan 11 2018 TXZ064-065-071>073-076>078-154-155-168>170-120000- /O.EXA.KSJT.WI.Y.0001.180111T1400Z-180112T0000Z/ Sterling-Coke-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton- McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 327 AM CST Thu Jan 11 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 8 AM this morning to 6 PM CST this evening. * TIMING...8 AM to 6 PM. * WINDS...North at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Strong and gusty north winds may make driving difficult on east-west oriented roads, and blow around light, loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ049-054-066-098-099-113-114-127-128-139-140-120000- /O.CON.KSJT.WI.Y.0001.180111T1400Z-180112T0000Z/ Fisher-Nolan-Runnels-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown- Including the cities of ROTAN, ROBY, SWEETWATER, BALLINGER, WINTERS, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 327 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...8 AM to 6 PM. * WINDS...North at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Strong and gusty north winds may make driving difficult on east-west oriented roads, and blow around light, loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:57 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 10, 11:57 AM CST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1157 AM CST Wed Jan 10 2018 .AVIATION... /18Z TAFS/ VFR conditions will continue across the terminals the next 24 hours. Gusty south to southwest winds will continue this afternoon, with gusts 30 to 35 knots at KSJT and KABI, with weaker winds farther south. Expect elevated west to southwest winds across the northern terminals tonight. A cold front will move south across the terminals Thursday morning, with gusty north to northwest winds developing in its wake. Some indication that low clouds may develop across the far southern terminals in advance of the front overnight but confidence is low and will not include a ceiling at this time. && .PREV DISCUSSION... /issued 558 AM CST Wed Jan 10 2018/ AVIATION... /12Z TAFS/ VFR conditions will continue across the terminals the next 24 hours. Expect gusty south to southwest winds developing today, with winds remaining elevated across the northern terminals tonight. A cold front will approach the KABI terminal towards the end of the forecast period and will move across the terminals Thursday morning. PREV DISCUSSION... /issued 404 AM CST Wed Jan 10 2018/ SHORT TERM... (Today and Tonight) Highlights for today include near record high temperatures and elevated fire weather concerns (see below). An upper level trough over southern Arizona early this morning will approach the Texas Panhandle by late today. At the surface, lee side pressure falls across the Oklahoma and Texas Panhandles will tighten the pressure gradient over our area. As a result, southwesterly winds will increase to 15 to 25 MPH during the day with higher gusts. Latest model guidance continues to indicate winds across our western counties remaining below wind advisory criteria. Afternoon highs will soar into the mid to upper 70's across the area in response to the downslope component of the surface winds. As the above mentioned upper trough ejects eastward across the Plains, an attendant cold front will sweep across the area late Wednesday night and Thursday morning. Prior to frontal passage, morning lows will generally be in the mid 40s. 42 LONG TERM... (Thursday through next Tuesday) On Thursday, the first in a series of cold fronts will move through the area. A potent upper level shortwave will lift to the northeast Wednesday night as the main upper level trough moves into the Central Plains. On the backside of the larger trough, a 120+ knot 250mb jet streak will help deepen the broader trough over the entire Central U. S. Plains. Good pressure rises associated with the surface high to our north will keep winds in the 15 to 25 mph range most of the day Thursday. Temperatures will be much cooler behind the front with highs from the upper 40s north of I-20 to upper 50s along the I- 10 interstate. From Friday through the first half of next week, a large trough will remain generally stationary over the eastern half of the CONUS. This will result in repeated shortwaves moving southeast through the Central Plains, which will result in repeated cold frontal passages, and generally below normal temperatures from Saturday through the first half of next week. The first front will move through Saturday, followed by the next front expected Monday into Monday night. At this time, it's still uncertain how strong each front will be, but at least one model is showing very cold air behind the Monday front, so have cooled temperatures for Tuesday. Both the GFS and ECMWF indicate light precip along and behind the cold front Monday as well. While it's still early, some light wintry precip is possible Monday night, especially north of a San Angelo to Brownwood line. This will need to be monitored closely over the coming days. 20 FIRE WEATHER... An increasing surface pressure gradient is expected this afternoon ahead of an approaching upper level trough. This will result in gusty southwest winds of 15 to 25 MPH with higher gusts. Although unseasonably warm temperatures in the mid to upper 70's are expected, minimum relative humidity values in the 25-40% range will remain below Red Flag Warning criteria. However, a Rangeland Fire Danger statement will be issued for the western Concho Valley and Big Country where minimum RH values will be in the 25-30% range. Elevated fire weather will affect the area again on Thursday with north/northwest winds 15 to 25 mph, and RH values between 20 and 30 percent across the area, and another RFD may be needed for Thursday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 77 44 50 26 / 0 10 5 0 San Angelo 77 45 54 28 / 0 0 10 0 Junction 74 44 57 27 / 0 5 5 0 Brownwood 74 43 51 25 / 0 5 5 0 Sweetwater 75 44 49 27 / 0 10 5 0 Ozona 72 43 56 26 / 0 0 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/24
Hazardous weather outlook, Jan 10, 5:51 AM CST, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 551 AM CST Wed Jan 10 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111200- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 551 AM CST Wed Jan 10 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Gusty southwest winds combined with unseasonably warm temperatures and dry vegetation will result in elevated fire danger today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong north winds will develop behind a cold front on Thursday, with elevated fire danger continuing during the day. Drivers of high profile vehicles on east-west roadways can expected strong crosswinds on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.